Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Skin rashes, contact dermatitis, taken hydrocortisone cream and ketaconazole, applied olive oil, reduce redness. Cure?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
Hi, I have a patch of dermatitis on my face now for past 2 months. Having initially thought it was seborrheic dermatitis I treated it unsuccessfully with hydrocortisone cream and ketaconazole. However I am now of the opinion that it could be allergic or irritant contact dermatitis I actually have. I think I may have given it to myself by overuse of olive oil. For the past 9 days I have stopped using all creams, cleansers etc on my face. I wash my face with water only and I try to keep the affected area as dry as possible. This has resulted in a significant improvement..reduced redness, however the problem area is still there to an extent. My question is should I continue to do nothing? If this is allergic/irritant contact dermatitis will it heal by itself? When can I hope for it to be gone?
Posted Mon, 23 Apr 2012 in Skin Rash
Answered by Dr. Rhea Chanda 16 minutes later

Thanks for the query.

If there is any irritation to the skin, itching, eruptions, etc on the skin of the face then allergic / contact dermatitis could be the cause here. In such a case, removal of the irritant will heal the dermatitis and the symptoms will improve.

You can continue washing your face with only water and keep it dry as possible.

However, there may be some skin changes that sometimes occur only in pregnancy. There may be some specific or non-specific rashes that appear in pregnancy. Now the important point here is to diagnose whether the rash is pregnancy related or not.

I suggest that you wait 4-6 days and if the symptoms dont improve, see a dermatologist to confirm if this is pregnancy related or not.

If your symptoms do improve, then there's nothing to worry about.

Skin sensitivity is increased at this time, so be careful of what you use.

Hope my answers are both adequate and informative. Should you have any more concerns, I will be available to address them as well.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor